Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 112, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 17, 2016, 6:37 AM CDT for Travis County, Texas. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2016, 6:37 AM CDT (11:37 UTC)
- Expired
- Aug 17, 2016, 10:22 PM CDT
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 65 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Barton Creek at Loop 360 (ABTT2). The gauge peaked at 8.55 ft at Aug 16, 2016, 2:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08155300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
110
WGUS44 KEWX 171137
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
637 AM CDT WED AUG 17 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Barton Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC453-180322-
/O.NEW.KEWX.FL.W.0112.160817T1137Z-160818T0322Z/
/ABTT2.1.ER.160817T0959Z.160817T1200Z.160817T1522Z.NO/
637 AM CDT WED AUG 17 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Barton Creek At Loop 360.
* until this evening...or until the warning is cancelled.
* At 6:00 AM Wednesday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain steady around 8-9 feet for the next few
hours. The river will fall below flood stage by late this morning.
* Impact...At 8.0 feet...Flow exceeds lowest sections of the banks..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Wed Thu Fri Sat Sun
Loop 360 8 8 8.0 Wed 6 AM 8.9 4.8 4.1 3.9 3.9
&&
LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
3025 9774 3022 9781
$$1 follow-up statement
662
WGUS84 KEWX 171421
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 AM CDT WED AUG 17 2016
...The flood warning is cancelled for the following rivers in Texas...
Barton Creek At Loop 360 Affecting Travis County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC453-171451-
/O.CAN.KEWX.FL.W.0112.000000T0000Z-160818T0322Z/
/ABTT2.1.ER.160817T0959Z.160817T1025Z.160817T1100Z.NO/
921 AM CDT WED AUG 17 2016
The flood warning is cancelled for the Barton Creek At Loop 360.
* At 9:00 AM Wednesday the stage was 6.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river level has fallen quickly over the past few hours and
it will continue falling to around 3.6 feet by Thursday morning.
* Impact...At 8.0 feet...Flow exceeds lowest sections of the banks..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Loop 360 8 8 6.1 Wed 09 AM 3.6 3.5 3.5 3.5 3.5
&&
LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
3025 9774 3022 9781
$$
sbsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 3:49 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 17, 3:49 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 349 AM CDT WED AUG 17 2016 .SHORT TERM (Today through Thursday)... Our anomalously wet and cool active weather period for mid-August will continue over South Central Texas today. The broad midlevel shear axis associated with a trough that continues to lift out of the Great Lakes and Northeastern U.S. remains over the region with a strong W-E gradient in midlevel moisture evident on water vapor imagery. Precipitable water values continue to be 2.2-2.4 inches south and east of the escarpment with values now up towards 2 inches in the Hill Country and even 1.5 inches towards San Angelo. In addition to this deep tropical moisture, a weak MCV within the shear axis reinforced by yesterday's convection helped additional showers and thunderstorms develop tonight as it tracked from Hays into SW Travis and Burnet Counties. This circulation currently located along the Lampasas-Burnet County border will serve as a focus for convection for the rest of tonight into tomorrow afternoon. Additional dynamic support will be provided by a weak southerly 20 kt LLJ on the east side of the MCV, weak isentropic ascent associated with the dissipating front parallel to the escarpment, and upper-level divergence (yes, somehow at least the northern CWA is in the right entrance region of a jet streak in the middle of August). Storm coverage will increase tonight mainly along and north of the escarpment and in the Rio Grande Plains, continuing into the late morning and afternoon hours with additional thermodynamic instability with daytime heating. In general, 1-3 inches of rainfall will be expected over the region with isolated 4 inch totals through tonight. Much of the region has seen 3-6 inches of rain since the weekend, with large portions of Hays, Travis, Burnet, and Williamson Counties receiving 6-12 inches. Thus, it will not take very much rainfall to produce flash flooding given the saturated soils and rapid runoff. Although models are generally trending northward in placing their heavier rainfall amounts over our northern counties that have the least ability to handle additional rainfall, the threat of heavy rainfall capable of producing flash flooding still exists for all of South Central Texas. Thus, the Flash Flood Watch remains in effect for most of South Central Texas through 7 PM this evening. The consensus of hi-res and global model guidance continues to indicate that storm coverage will decrease dramatically over the eastern two-thirds of the CWA beginning Wednesday night into Thursday when more scattered showers and thunderstorms are expected in the afternoon. However, these models continue to trend towards producing heavy rainfall Wednesday night into Thursday for the Rio Grande Plains and Edwards Plateau regions including Val Verde, Edwards, Kinney, and Maverick counties that are currently not under the existing Flash Flood Watch. In addition, convection in these situations is typically driven by convection from the previous 12 hours, so uncertainty remains relatively high. Thus, the day shift will have to evaluate whether a new watch will be needed for these counties and areas in the existing watch with their afternoon forecast package. && .LONG TERM (Thursday Night through Tuesday)... Shower and thunderstorm coverage should continue to decrease on Friday and Saturday for most of the region as the subtropical ridge builds in from the east. The one exception to this will be the Rio Grande Plains and Edwards Plateau regions where more scattered coverage will still be expected. Another weak cold front associated with yet another anomalously deep trough for August moving through the Central Plains will push towards the region late Saturday night into Sunday. Considering the weakness already present and short recovery time for the ridge to build, the front will likely make it into the region and allow for at least scattered showers and thunderstorms Sunday and Monday. Storm coverage begins to decrease on Tuesday before the ridge finally appears to take back over the region during the middle of next week. Regardless, temperatures will continue to remain well below normal for August given persistent cloud cover, saturated soils, and enhanced rain chances. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 73 88 74 90 / 80 40 40 30 20 Austin Bergstrom Intl Airport 82 74 88 75 91 / 80 40 40 30 20 New Braunfels Muni Airport 84 74 88 74 91 / 70 40 40 30 20 Burnet Muni Airport 81 72 85 73 88 / 80 40 40 30 20 Del Rio Intl Airport 88 74 89 75 91 / 60 60 50 50 40 Georgetown Muni Airport 81 73 86 74 89 / 80 40 40 30 20 Hondo Muni Airport 85 74 88 74 90 / 60 40 40 30 20 San Marcos Muni Airport 83 74 88 75 91 / 70 40 40 30 20 La Grange - Fayette Regional 87 74 89 75 93 / 70 30 50 20 30 San Antonio Intl Airport 86 74 89 74 90 / 70 30 40 30 20 Stinson Muni Airport 88 75 90 75 92 / 60 30 40 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet...Caldwell... Comal...De Witt...Dimmit...Fayette...Frio...Gillespie...Gonzales... Guadalupe...Hays...Karnes...Kendall...Kerr...Lavaca...Lee...Llano... Medina...Real...Travis...Uvalde...Williamson...Wilson...Zavala. && Mesoscale/Aviation...24 Synoptic/Grids...LH
Hazardous weather outlook, Aug 17, 5:43 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 543 AM CDT WED AUG 17 2016 TXZ171>173-183>194-202>209-217>225-228-181045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 543 AM CDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING ACROSS SOUTH CENTRAL TEXAS. STORM COVERAGE SHOULD BEGIN TO DECREASE THIS EVENING FOR MOST AREAS EXCEPT THE RIO GRANDE PLAINS AND EDWARDS PLATEAU WHERE STORMS MAY CONTINUE INTO THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING IS POSSIBLE...ESPECIALLY OVER THE HILL COUNTRY AND AREAS ALONG AND EAST OF INTERSTATE 35 THAT HAVE GENERALLY RECEIVED 2 TO 8 INCHES OF RAIN WITH ISOLATED TOTALS UP TO 12 INCHES SINCE LAST SATURDAY. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FOR COUNTIES ALONG AND EAST OF U.S. HIGHWAY 83. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITH ISOLATED TOTALS UP TO 4 INCHES. THESE RAINFALL AMOUNTS COMBINED WITH NEARLY SATURATED SOILS WILL LEAD TO RAPID RUNOFF AND FLASH FLOODING. REMEMBER...TURN AROUND DON'T DOWN IF YOU ENCOUNTER A FLOODED ROADWAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY BEFORE BECOMING MORE ISOLATED ON FRIDAY AND SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST LATE SATURDAY THROUGH EARLY TUESDAY AS ANOTHER WEAK FRONT ENTERS THE REGION. ALTHOUGH RAINFALL TOTALS ON THURSDAY AND BEYOND SHOULD BE LOWER THAN THEY HAVE BEEN OVER THE PAST FEW DAYS...ANY LOCALLY HEAVY RAINFALL THAT OCCURS WILL BE CAPABLE OF PRODUCING FLASH FLOODING DUE TO SATURATED SOILS AND ELEVATED CREEK AND STREAM LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT TO THE NWS ANY SIGNIFICANT RAINFALL AMOUNTS AND FLOODING REPORTS.
In the hours before
Local storm report, Aug 17, 12:50 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 AM CDT WED AUG 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM FLASH FLOOD MARBLE FALLS 30.58N 98.27W
08/16/2016 BURNET TX COUNTY OFFICIAL
LOW WATER CROSSINGS ON COMMERCE STREET AND NATURE
HEIGHTS DRIVE IN MARBLE FALLS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER EWX1600603
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:16 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Williamson | 119 min |
| Aug 16, 9:25 PM CDT | River Flood Warning | EWX | Travis | 14 hr |
| Aug 16, 10:58 PM CDT | Areal Flood Advisory | EWX | Travis | 2 hr |
| Aug 16, 11:48 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Aug 17, 12:31 AM CDT | Flash Flood Warning | EWX | Burnet, Travis | 3 hr |
| Aug 17, 2:01 AM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| Aug 17, 3:56 AM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Aug 17, 4:12 AM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Aug 17, 12:03 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Travis, Williamson | 3 hr |
| Aug 17, 4:49 PM CDT | Areal Flood Advisory | EWX | Kendall | 116 min |
| Aug 17, 4:59 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Aug 17, 5:41 PM CDT | Areal Flood Advisory | EWX | Llano | 2 hr |
| Aug 17, 5:48 PM CDT | Areal Flood Advisory | EWX | Bandera | 117 min |
| Aug 17, 6:05 PM CDT | Flash Flood Warning | EWX | Llano | 115 min |
| Aug 17, 6:15 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 3 hr |
| Aug 17, 6:43 PM CDT | Areal Flood Advisory | EWX | Medina | 2 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.